Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 27, 2010, 8:01 PM EDT for Chatham County, Georgia. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2010, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 27, 2010, 10:16 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:50 PM EDT | FLASH FLOOD | Savannah, GA | NUMEROUS ROADS STILL NOT PASSABLE INCLUDING VICTORY AT BULL STREET, VICTORY AT MLK, EDGELAWN AT PENNSYLVANIA, TENNESSEE AT PENNSYLVANIA, AND GWINNETT AT PENNSYLVANIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WGUS52 KCHS 280001
FFWCHS
GAC051-280300-
/O.NEW.KCHS.FF.W.0003.100628T0001Z-100628T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT SUN JUN 27 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1100 PM EDT
* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL OCCURRING ACROSS MUCH OF NORTHERN CHATHAM COUNTY.
A CLUSTER OF HEAVY SHOWERS AND THUNDERSTORMS HAS ALREADY DUMPED MORE
THAN TWO INCHES IN DOWNTOWN SAVANNAH AND POINTS NORTH AND WEST. A
LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO REDEVELOP
IN THESE AREAS WITH ANOTHER ONE TO TWO INCHES OF RAINFALL POSSIBLE.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SAVANNAH...GARDEN CITY...AND POOLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN SAVANNAH. AREAS MOST PRONE TO FLOODING INCLUDE
ABERCORN STREET AND 37TH STREET.
&&
LAT...LON 3210 8138 3214 8134 3220 8113 3219 8111
3211 8111 3208 8105 3210 8100 3206 8095
3200 8104 3198 8128
$$3 follow-up statements
815
WGUS72 KCHS 280053
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT SUN JUN 27 2010
GAC051-280300-
/O.CON.KCHS.FF.W.0003.000000T0000Z-100628T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
853 PM EDT SUN JUN 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN CHATHAM COUNTY...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
FIRST BATCH OF HEAVY RAINFALL HAD MOVED OUT OF THE WARNED AREA.
HOWEVER ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS IS MOVING BACK
INTO THE AREA FROM THE NORTHWEST. THIS WILL LIKELY BRING ANOTHER
QUICK INCH OF RAINFALL TO PORTIONS OF GARDEN CITY...
SAVANNAH...POOLER AND BLOOMINGDALE. HIGH TIDE IS APPROACHING AT 930
PM IN SAVANNAH WHICH WILL POTENTIALLY WORSEN THE FLOODING CONCERNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3210 8138 3214 8134 3220 8113 3219 8111
3211 8111 3208 8105 3210 8100 3206 8095
3200 8104 3198 8128
$$338
WGUS72 KCHS 280127
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EDT SUN JUN 27 2010
GAC051-280300-
/O.CON.KCHS.FF.W.0003.000000T0000Z-100628T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
927 PM EDT SUN JUN 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN CHATHAM COUNTY...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVIEST RAINFALL HAD SHIFTED SOUTHEAST OF SAVANNAH. ONLY SCATTERED
RAIN SHOWERS ARE EXPECTED THROUGH 10 PM. HOWEVER...THERE ARE STILL
REPORTS OF ROAD CLOSURES IN PORTIONS OF DOWNTOWN SAVANNAH. DUE TO
THE HIGH TIDE...WATER WILL ONLY SLOWLY RECEDE THIS EVENING AND
MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN DRIVING TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
&&
LAT...LON 3210 8138 3214 8134 3220 8113 3219 8111
3211 8111 3208 8105 3210 8100 3206 8095
3200 8104 3198 8128
$$394
WGUS72 KCHS 280216
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1016 PM EDT SUN JUN 27 2010
GAC051-280224-
/O.CAN.KCHS.FF.W.0003.000000T0000Z-100628T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
1016 PM EDT SUN JUN 27 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CHATHAM
COUNTY...
CHATHAM COUNTY LAW ENFORCEMENT REPORTED THAT MOST ROADS PREVIOUSLY
CLOSED DUE TO HIGH WATER HAD REOPENED. ADDITIONAL HEAVY RAIN IS NOT
EXPECTED. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS.
LAT...LON 3210 8138 3214 8134 3220 8113 3219 8111
3211 8111 3208 8105 3210 8100 3206 8095
3200 8104 3198 8128
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 5:50 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 27, 5:50 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT SUN JUN 27 2010
.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE THROUGH WEDNESDAY. A COLD FRONT WILL
DROP SOUTH THROUGH THE REGION THURSDAY. HIGH PRESSURE WILL BUILD
OVER THE REGION LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
STRONGEST THUNDERSTORMS ACROSS NORTHERN COUNTIES WILL SHIFT
OFFSHORE...WHILE NEW THUNDERSTORMS WILL DEVELOP OVER/MOVE INTO
S/SW COUNTIES THROUGH EARLY EVENING. THE POTENTIAL FOR BRIEF
DAMAGING WIND GUSTS AND VERY HEAVY RAIN WILL CONTINUE INTO EARLY
EVENING.
DUE TO THUNDERSTORMS/CLOUD COVER...DISCONTINUED THE HEAT ADVISORY
FOR MOST SC COUNTIES.
EXPECT A RATHER MUGGY NIGHT WITH OVERNIGHT LOWS BOTTOMING OUT IN
THE MID TO UPPER 70S...WITH LOWS AROUND 80 TO THE LOWER 80S ALONG
THE COAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...UPPER LVL RIDGING WILL CONTINUE TO WEAKEN OVER THE
SOUTHEASTERN UNITED STATES AS A TROUGH DEVELOPS OVER THE
NORTHEASTERN UNITED STATES. OVERALL HIGH TEMPS WILL REMAIN IN THE
LOW 90S AS H5 HEIGHTS LOWER TO 5880/5890 METERS AND 1000-850MB
HEIGHTS LOWER TO 1420/1430 METERS. SFC DEWPTS HOWEVER...WILL
REMAIN IN THE LOW/MID 70S...THUS MAINTAINING WIDESPREAD HEAT
INDICES BETWEEN 100-105 F. SOME MIXING OUT OF DEWPTS SHOULD OCCUR
DURING THE AFTERNOON PEAK HOURS...BUT CONDITIONS MAY STILL WARRANT
A HEAT ADVISORY...ESPECIALLY WEST OF THE AFTERNOON SEABREEZE IN
SOUTH CAROLINA.
HAVE MAINTAINED WIDESPREAD 40 POPS OVER THE FORECAST AREA AS STRONG
SFC HEATING/SUFFICIENT MOISTURE AND LEESIDE TROUGH PERSISTS OVER THE
MIDLANDS THROUGH MIDWEEK. WEAK WIND FIELDS ALONG WITH PWATS
AROUND 2 INCHES SUGGEST THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL OVER LOCALIZED AREAS. MOST ACTIVITY WILL LIKELY DIMINISH A
FEW HOURS AFTER SUNSET. OVERNIGHT LOWS WILL REMAIN IN THE MID/UPPER
70S.
TUESDAY AND WEDNESDAY...A DEEP TROUGH OF LOW PRESSURE WILL SHIFT OFF
THE NORTHEAST SHORE THROUGH MIDWEEK. A TRAILING COLD FRONT
ASSOCIATED WITH THIS TROUGH WILL SLOWLY MAKE WAY TO THE SOUTHEAST
FROM THE NORTHWEST. AS THIS PROCESS UNFOLDS...DEEP MOISTURE WILL
ADVECT FROM THE GULF OF MEXICO OVER SOUTHEAST GEORGIA AND SOUTHEAST
SOUTH CAROLINA AHEAD OF THE COLD FRONT. MODEST ISENTROPIC ASCENT
ALONG WITH A SERIES OF H5 SHORTWAVES WILL PROVIDE ENHANCED LIFTING
FOR SHOWERS/THUNDERSTORMS THROUGH WEDNESDAY. HAVE THEREFORE
INCREASED POPS FROM 40/50 TUESDAY TO 50/60 BY WEDNESDAY. HAVE ALSO
MAINTAINED CHANCE POPS DURING OVERNIGHT HOURS WHILE DEEP MOISTURE
AND ENHANCED UPLIFTING REMAINS OVER THE SOUTHEAST.
OVERALL HIGH TEMPS WILL REMAIN IN THE LOW 90S AS ISENTROPIC ASCENT
AND A RIGHT REAR QUADRANT OF AN H25 JET INCREASE CLOUD COVER OVER
THE SOUTHEAST WHILE THE COLD FRONT BEGINS TO SHIFT THROUGH THE
MIDLANDS LATE WEDNESDAY. ALTHOUGH SFC DEWPTS ARE EXPECTED TO REMAIN
IN THE MID 70S DURING THE PEAK HEATING HOURS...CLOUD COVER WILL
LIMIT STRONG HEATING...THUS HEAT ADVISORY CONDITIONS ARE NOT
EXPECTED AT THIS TIME. OVERNIGHT LOWS WILL REMAIN IN THE MID/UPPER
70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DESPITE DISAGREEMENT IN PATTERN DETAILS...MODEL SOLUTIONS ALL LEAN
TOWARD THE STRONG COLD FRONT PROGRESSING COMPLETELY THROUGH THE
FORECAST AREA THURSDAY AND FRIDAY. SHOWER/THUNDERSTORM CHANCES
WILL DECREASE FROM NORTHWEST TO SOUTHEAST ON THURSDAY...AS THE
FRONTAL SYSTEM PULLS DEEP MOISTURE SOUTH OF THE REGION.
TEMPERATURES WILL LIKELY RETURN TO SEASONAL NORMALS THURSDAY INTO
THE WEEKEND...OR PERHAPS A DEGREE OR TWO COOLER. CONSIDERING
LOWER DEWPOINTS AND A LACK OF DEEP MOISTURE BEHIND THE COLD
FRONT...IT IS POSSIBLE THAT EVEN TYPICAL SUMMERTIME THUNDERSTORM
DEVELOPMENT WILL BE SUPPRESSED LATE WEEK.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORMS WILL IMPACT BOTH TERMINALS THROUGH EARLY EVENING.
THEN...VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE
NIGHT AND FIRST HALF OF THE DAY MONDAY. HOWEVER...RAINFALL HAS
INCREASED THE POTENTIAL FOR BRIEF MVFR OR LOWER CONDITIONS LATER
TONIGHT.
EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR/IFR CEILINGS
AND/OR VISIBILITIES ARE POSSIBLE DURING AFTERNOON/EVENING
THUNDERSTORMS. OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR
THE REMAINDER OF THE PERIOD.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO HOLD STRONG OVER THE COASTAL
WATERS TONIGHT. EXPECT A FAIRLY DECENT NOCTURNAL SURGE WITH
SOUTHERLY WINDS OF 15 TO 20 KT ACROSS PORTIONS OF THE WATERS...BUT
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT THRESHOLDS.
MONDAY THROUGH THURSDAY...ATLANTIC HIGH PRESSURE WILL BEGIN TO
WEAKEN THROUGH WEDNESDAY AS A TROUGH SHIFTS OFF THE NORTHEAST COAST.
WE MAY SEE NOCTURNAL WIND SURGES OF 15 TO 20 KNOTS DURING OVERNIGHT
PERIODS AS LOW LVL WINDS INCREASE AROUND THE SOUTHERN BASE OF THE
TROUGH. HIGHEST WINDS ARE ANTICIPATED OVER NORTHERN SC WATERS BEYOND
20 NM. SOUTHEAST SWELLS WITH PERIODS OF 8 SECONDS WILL ALSO
CONTRIBUTE TO SEAS BUILDING BETWEEN 4 TO 5 FEET OVER OUTER SC/GA
WATERS. CONDITIONS ARE EXPECTED TO FALL SHORT OF SCA CRITERIA.
OTHERWISE EXPECT SOUTHWEST WINDS BETWEEN 10 TO 15 KNOTS BECOMING
SOUTHEAST AROUND 15 KNOTS DURING AFTERNOON SEABREEZE CIRCULATIONS.
SEAS SHOULD REMAIN BETWEEN 2 TO 3 FEET FOR WATERS WITHIN 20 NM OF
THE COASTS.
FORECAST MODELS CONTINUE TO DISAGREE ON DETAILS REGARDING THE TIMING
OF FRONTAL PASSAGE AND A POTENTIAL SURFACE WAVE DEVELOPING ALONG THE
BOUNDARY. AS A RESULT...THERE IS STILL QUITE A BIT OF FORECAST
UNCERTAINTY REGARDING WINDS AND SEAS MID WEEK. USING A BLEND OF
HPC GUIDANCE AND PERSISTENCE...CURRENT THINKING IS THAT THE COLD
FRONT WILL CROSS THE WATERS THURSDAY. THUS WINDS COULD BECOME SOLID
ONSHORE BY WEDNESDAY...BEFORE SHIFTING NORTHEAST THURSDAY THROUGH
THE REMAINDER OF THE WEEK.
RIP CURRENTS...A SOUTHEAST 8-9 SECOND SWELL COUPLED WITH BREEZE
CONDITIONS ALONG THE BEACHES AND INFLUENCES FROM THE RECENT FULL
MOON WILL SUPPORT A MODERATE RISK FOR RIP CURRENTS AT ALL BEACHES
THROUGH THIS EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042.
MARINE...NONE.
&&Hazardous weather outlook, Jun 27, 5:55 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 555 PM EDT SUN JUN 27 2010 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-281000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON- 555 PM EDT SUN JUN 27 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY AFTERNOON. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-281000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 555 PM EDT SUN JUN 27 2010 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY AFTERNOON. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ043>045-047-052-281000- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- TIDAL BERKELEY- 555 PM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY AFTERNOON. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>051-281000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 555 PM EDT SUN JUN 27 2010 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY AFTERNOON. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 555 PM EDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 7:14 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT SUN JUN 27 2010
GAZ114-138-272345-
INLAND LIBERTY-TATTNALL-
714 PM EDT SUN JUN 27 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LIBERTY
COUNTIES THROUGH 745 PM EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TISON...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MENDES AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3208 8197 3205 8190 3205 8181 3200 8181
3201 8184 3196 8189 3191 8189 3187 8192
3188 8210 3190 8213 3206 8214
TIME...MOT...LOC 2314Z 266DEG 9KT 3197 8203Local storm report, Jun 27, 7:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG PORT WENTWORTH 32.15N 81.18W
06/27/2010 CHATHAM GA LAW ENFORCEMENT
POWER POLE DOWN ON OSTEEN STREET
&&
RPALocal storm report, Jun 27, 7:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM LIGHTNING POOLER 32.12N 81.25W
06/27/2010 CHATHAM GA LAW ENFORCEMENT
HOUSE FIRE CAUSED BY LIGHTNING STRIKE ON JAMES COURT.
FIRE DEPARTMENT AT THE SCENE.
&&
RPALocal storm report, Jun 27, 7:38 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL GARDEN CITY 32.10N 81.18W
06/27/2010 E1.00 INCH CHATHAM GA PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL LASTING 5 MINUTES ON
BRANSON ROAD. PENNY SIZE HAIL WAS STILL FALLING 15
MINUTES LATER.
&&
DPBLocal storm report, Jun 27, 7:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG GARDEN CITY 32.10N 81.18W
06/27/2010 CHATHAM GA PUBLIC
THE PUBLIC REPORTED 2 TREES DOWN AT RESIDENCE. TREES WERE
40 FEET TALL.
&&
DPBLocal storm report, Jun 27, 7:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG SAVANNAH 32.05N 81.08W
06/27/2010 CHATHAM GA PUBLIC
THE PUBLIC REPORTED SEVERAL 7 TO 8 FEET BRANCHES DOWN IN
DOWNTOWN SAVANNAH. BRANCHES WERE 4 TO 6 INCHES IN
DIAMETER. SEVERAL ROADS ALSO HAD WATER PONDING ON THEM
BUT REMAINED PASSABLE.
&&
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | CHS | Effingham | 38 min |
| Jun 27, 8:12 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 63 min |
| Jun 27, 8:39 PM EDT | Special Weather Statement | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 51 min |
| Jun 27, 8:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 37 min |
| Jun 27, 8:52 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jun 27, 11:08 PM EDT | Special Weather Statement | CHS | Jenkins | 52 min |
| Jun 28, 6:15 PM EDT | Special Weather Statement | CHS | Long | 45 min |
| Jun 28, 6:30 PM EDT | Special Weather Statement | CHS | Screven | 45 min |
| Jun 28, 6:39 PM EDT | Special Weather Statement | CHS | McIntosh | 51 min |
| Jun 28, 7:03 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 42 min |
| Jun 28, 7:32 PM EDT | Special Weather Statement | CHS | Effingham | 43 min |
| Jun 28, 7:44 PM EDT | Special Weather Statement | CHS | Evans | 61 min |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.